Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 62, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 6, 2009, 10:14 PM CDT for Bledsoe County, Rhea County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2009, 10:14 PM CDT (03:14 UTC)
- Expired
- May 6, 2009, 10:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.2 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 8:37 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 6, 8:37 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 937 PM EDT WED MAY 6 2009 .DISCUSSION...MOST PRECIP HAS EXITED THE AREA FOR THE MOMENT...BUT SOME SHOWERS OFF TO OUR WEST APPROACHING WITH NEXT WEAK SHORT WAVE. EXPECT SOME SHOWERS OVERNIGHT...AND PERHAPS SOME THUNDER...BUT BELIEVE MAIN FLOODING THREAT HAS ENDED FOR NOW SO WILL ALLOW FLOOD WATCH TO EXPIRE. WILL MAKE A FEW TWEAKS TO THE FORECAST DATABASE...BUT OVERALL FORECAST FOR TONIGHT LOOKS REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 60 82 63 85 66 / 60 30 20 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 59 79 61 85 66 / 60 30 20 50 30 OAK RIDGE, TN 58 80 61 84 66 / 60 30 20 50 30 TRI CITIES AIRPORT, TN 56 75 54 83 61 / 70 30 20 50 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW
Hazardous weather outlook, May 6, 3:36 AM CDT, 18 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 436 AM EDT WED MAY 6 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-070845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 436 AM EDT WED MAY 6 2009 /336 AM CDT WED MAY 6 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...FLOOD WATCH IN EFFECT TODAY FROM FROM 10 AM THROUGH 10 PM... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...AS ANOTHER LOW PRESSURE SYSTEM AND COLD FRONT AFFECT THE REGION. SOME STRONG TO SEVERE STORMS MAY OCCUR MAINLY THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS IN EXCESS OF 50 MPH AND LARGE HAIL THE MAIN THREATS. SATURATED GROUNDS FROM SEVERAL WET DAYS COULD CAUSE TREES TO FALL MORE EASILY THAN NORMAL. MODERATE TO HEAVY RAINS FROM SHOWERS AND THUNDERSTORMS TODAY COULD CAUSE FLOODING...ESPECIALLY OVER PARTS OF THE AREA WHICH RECEIVED THE HEAVIER RAINS OVER THE PAST FEW DAYS. FOR MORE DETAILS ON THE THREAT OF FLOODING...SEE THE LATEST FLOOD WATCH STATEMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THURSDAY AND FRIDAY... SHOWERS AND THUNDERSTORMS MAY LINGER INTO THURSDAY...WITH A FEW STRONG TO MARGINALLY SEVERE STORMS POSSIBLE THURSDAY AFTERNOON AND EVENING. ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION FRIDAY...WITH THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. AN ASSOCIATED FRONTAL BOUNDARY MAY LINGER ACROSS THE REGION INTO SATURDAY...AND PRODUCE MORE SHOWERS AND STORMS INTO THE FIRST PART OF THE WEEKEND. THIS ADDITIONAL RAINFALL MAY CAUSE RIVERS AND STREAMS TO CONTINUE ABOVE FLOOD STAGE...AND LEAD TO FLASH FLOODING AND POSSIBLE MUD SLIDES. REMAIN ALERT FOR THIS POTENTIALLY DANGEROUS WEATHER...ESPECIALLY IF YOU LIVE NEAR AREA CREEKS AND STREAMS...AND ANY OTHER FLOOD PRONE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH SATURDAY. TG
In the hours before
Special weather statement, May 6, 5:47 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 647 PM EDT WED MAY 6 2009 TNZ016-037>039-042-069-070-073-062345- GRAINGER-HAMBLEN-HAWKINS-JEFFERSON-KNOX-NORTH SEVIER-NORTHWEST GREENE-UNION- 647 PM EDT WED MAY 6 2009 ...LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS WILL BE AFFECTING GRAINGER...GREENE...HAMBLEN...HAWKINS...JEFFERSON...KNOX...SEVIER AND UNION COUNTIES... AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS AND POSSIBLE THUNDERSTORMS ALONG A LINE EXTENDING FROM RUTLEDGE TO 5 MILES NORTH OF ALCOA...MOVING EAST AT 35 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE SHOWERS AND THUNDERSTORMS. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:09 PM CDT | Areal Flood Advisory | MRX | Carter, Johnson, Unicoi | 51 min |
| May 7, 12:52 AM CDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea, Roane | 23 min |
| May 7, 1:13 AM CDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Roane | 32 min |
| May 7, 4:51 PM CDT | Areal Flood Advisory | MRX | Claiborne, Hancock | 54 min |
| May 7, 5:54 PM CDT | Areal Flood Advisory | MRX | Hancock, Hawkins, Sullivan | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.